BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-32-164-28U |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
| Date of Event |
05/10/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
"on post operative day 8 (b)(6) 2025), site reported an adverse event (ae) of non-occlusive left subclavian artery thrombus - further comments detail "new non-occlusive thrombus present at the left subclavian artery on (b)(6) 2025) cta.Dual antiplatelet therapy continued.Concomitant medications include aspirin, atorvastatin, heparin, hydralazine, labetalol, amiodarone, norepinephrine, epinephrine, metoprolol tartrate, nicardipine, nitroprusside, clevidipine, esmolol, nitroglycerin, clopidogrel and losartan.The investigator considers the ae as anticipated, related to procedure, not related to device, not related to device deficiency and not related to a pre-existing condition.The ae was considered mild in severity." patient outcome: "at time of reporting, the event is still ongoing, with current status unresolved still treating.Subject continues on the study.".
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-32-164-28u) with final assembly lot# 2502240434, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2025.There were no nonconformances or reworks in relation to the device.A review of the device history record showed no issues were found during the manufacture of the device.The pre-case plan and ct studies were requested on june 19, 2025; however, they were not available for analysis.The patient presented with a debakey type i aortic dissection and underwent an open surgical replacement of the aorta with a thoraflex hybrid plexus device ((b)(6)) on (b)(6) 2025.On post-operative day 3 (on (b)(6) 2025), the patient presented bilateral leg paresthesis as well as a right cerebral infarction.The symptoms were likely due to cocaine.The patient then underwent a tevar procedure with a relay pro nbs on the same day (on (b)(6) 2025), and the procedure was completed successfully.On post-operative day 8 (on (b)(6) 2025), the patient presented with a new non-occlusive thrombus at the left subclavian artery.Dual antiplatelet therapy continued.An email was sent to the case representative, (b)(6), asking where the physician used the viabahn device.He replied, "per edc, the viabahn device was used as follows: "left subclavian stent extension with 13x5 viabahn to vertebral takeoff." therefore, it is likely that the thrombus was caused by the viabahn rather than the relay pro nbs device.However, this was unable to be confirmed.Additionally, without the pre-case plan and ct studies (pre-operative and post-operative) and with the limited information provided, the reported thrombus could not be confirmed.Therefore, the root cause could not be determined.In conclusion, a review of the device history record showed no issues were found during the manufacture of the device.The root cause of the reported failure of post-implant thrombus formation could not be determined.
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-32-164-28u) with final assembly lot# 2502240434, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on march 06, 2025.There were no nonconformances or reworks in relation to the device.A review of the device history record showed no issues were found during the manufacture of the device.The pre-case plan and ct studies were requested on june 19, 2025; however, they were not available for analysis.The patient presented with a debakey type i aortic dissection and underwent an open surgical replacement of the aorta with a thoraflex hybrid plexus device (thp3032x100a) on (b)(6) 2025.On post-operative day 3 ((b)(6) 2025), the patient presented bilateral leg paresthesis as well as a right cerebral infarction.The symptoms were likely due to cocaine.The patient then underwent a tevar procedure with a relay pro nbs on the same day ((b)(6) 2025), and the procedure was completed successfully.On post-operative day 8 ((b)(6) 2025), the patient presented with a new non-occlusive thrombus at the left subclavian artery.Dual antiplatelet therapy continued.An email was sent to the case representative, (b)(4), asking where the physician used the viabahn device.He replied, "per edc, the viabahn device was used as follows: "left subclavian stent extension with 13x5 viabahn to vertebral takeoff." therefore, it is likely that the thrombus was caused by the viabahn rather than the relay pro nbs device.However, this was unable to be confirmed.Additionally, without the pre-case plan and ct studies (pre-operative and post-operative) and with the limited information provided, the reported thrombus could not be confirmed.Therefore, the root cause could not be determined.In conclusion, a review of the device history record showed no issues were found during the manufacture of the device.The root cause of the reported failure of post-implant thrombus formation could not be determined.